| Model Number |
APB-1-2-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil experienced resistance and detached inside the microcatheter.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the aom.The max diameter was 3mm, and the neck diameter was 1.2mm.The patient's blood flow was high, and their vessel tortuosity was severe.It was reported that coil was stuck in the distal portion of the microcatheter.The physician then carefully removed the system, and no additional medical or surgical intervention was required.It was noted that the pushwire was bent/broken.A continuous flush had been administered. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported there were no abnormalities or difficulties noted with the catheter or coil during inspection and preparation.The coil pushed out of the introducer sheath smoothly.It was considered that the patient's severe vessel tortuosity may have contributed to the event.Ancillary device: headway 17 microcatheter.
Additional Manufacturer Narrative